zbMATH — the first resource for mathematics

Haar Adomian method for the solution of fractional nonlinear Lane-Emden type equations arising in astrophysics. (English) Zbl 1446.65044
Summary: In this paper, we propose a method for solving some well-known classes of fractional Lane-Emden type equations which are nonlinear ordinary differential equations on the semi-infinite domain. The method is proposed by utilizing Haar wavelets in conjunction with Adomian’s decomposition method. The operational matrices for the Haar wavelets are derived and constructed. Procedure of implementation and convergence analysis of the method are presented. The method is tested on the fractional standard Lane-Emden equation and the fractional isothermal gas spheres equation. We compare the results produce by present method with some well-known results to show the accuracy and applicability of the method.

65L05 Numerical methods for initial value problems involving ordinary differential equations
34A08 Fractional ordinary differential equations
65Z05 Applications to the sciences
Full Text: DOI Euclid
[1] A. Ali, M. A. Iqbal and S. T. Mohyud-Din, Hermite wavelets method for boundary value problems, Int. J. Modern App. Physics 3 (2013), no. 1, 38-47.
[2] E. Babolian and F. Fattahzdeh, Numerical solution of differential equations by using Chebyshev wavelet operational matrix of integration, Appl. Math. Comput. 188 (2007), no. 1, 417-426. · Zbl 1117.65178
[3] E. Babolian and A. Shahsavaran, Numerical solution of nonlinear Fredholm integral equations of the second kind using Haar wavelets, J. Comput. Appl. Math. 225 (2009), no. 1, 87-95. · Zbl 1159.65102
[4] E. Babolian, A. R. Vahidi and A. Shoja, An efficient method for nonlinear fractional differential equations: combination of the Adomian decomposition method and spectral method, Indian J. Pure Appl. Math. 45 (2014), no. 6, 1017-1028. · Zbl 1336.35353
[5] K. Boubaker and R. A. Van Gorde, Application of the BPES to Lane-Emden equations governing polytropic and isothermal gas spheres, New Astronomy 17 (2012), no. 6, 565-569.
[6] B. Căruntu and C. Bota, Approximate polynomial solutions of the nonlinear Lane-Emden type equations arising in astrophysics using the squared remainder minimization method, Comput. Phys. Commun. 184 (2013), no. 7, 1643-1648.
[7] C. F. Chen and C. H. Hsiao, Haar wavelet method for solving lumped and distributed-parameter systems, IEE Proc. Control Theory Appl. 144 (1997), no. 1, 87-94. · Zbl 0880.93014
[8] J.-F. Cheng and Y.-M. Chu, Solution to the linear fractional differential equation using Adomian decomposition method, Math. Probl. Eng. 2011 (2011), Art. ID 587068, 14 pp. · Zbl 1202.65108
[9] Y. Cherruault, Convergence of Adomian’s method, Kybernetes 18 (1989), no. 2, 31-38. · Zbl 0697.65051
[10] M. S. H. Chowdhury and I. Hashim, Solutions of a class of singular second-order IVPs by homotopy-perturbation method, Phys. Lett. A 365 (2007), no. 5-6, 439-447. · Zbl 1203.65124
[11] I. Daubechies, Orthonormal bases of compactly supported wavelets, Comm. Pure Appl. Math. 41 (1988), no. 7, 909-996. · Zbl 0644.42026
[12] M. Dehghan and M. Lakestani, Numerical solution of nonlinear system of second-order boundary value problems using cubic B-spline scaling functions, Int. J. Comput. Math. 85 (2008), no. 9, 1455-1461. · Zbl 1149.65058
[13] K. Diethelm, The Analysis of Fractional Differential Equations, Lecture Notes in Mathematics 2004, Springer-Verlag, Berlin, 2010. · Zbl 1215.34001
[14] V. S. Erturk, S. Momani and Z. Odibat, Application of generalized differential transform method to multi-order fractional differential equations, Commun. Nonlinear Sci. Numer. Simul. 13 (2008), no. 8, 1642-1654. · Zbl 1221.34022
[15] J.-H. He, G.-C. Wu and F. Austin, The variational iteration method which should be followed, Nonl. Sci. Lett. A 1 (2010), no. 1, 1-30.
[16] E. Hesameddini, S. Shekarpaz and H. Latifizadeh, The Chebyshev wavelet method for numerical solutions of a fractional oscillator, Int. J. Appl. Math. Res. 1 (2012), no. 4, 493-509.
[17] C. Hunter, Series solutions for polytropes and the isothermal sphere, Mon. Not. R. Astron. Soc. 328 (2001), no. 3, 839-847.
[18] S. Iqbal and A. Javed, Application of optimal homotopy asymptotic method for the analytic solution of singular Lane-Emden type equation, Appl. Math. Comput. 217 (2011), no. 19, 7753-7761. · Zbl 1218.65069
[19] A. A. Kilbas, H. M. Srivastava and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, North-Holland Mathematics Studies 24, Elsevier Science B.V, Amsterdam, 2006.
[20] Ü. Lepik, Solving PDEs with the aid of two-dimensional Haar wavelets, Comput. Math. Appl. 61 (2011), no. 7, 1873-1879. · Zbl 1219.65169
[21] X. Li, M. Xu and X. Jiang, Homotopy perturbation method to time-fractional diffusion equation with a moving boundary condition, Appl. Math. Comput. 208 (2009), no. 2, 434-439. · Zbl 1159.65106
[22] B. M. Mirza, Approximate analytical solutions of the Lane-Emden equation for a self-gravitating isothermal gas sphere, Mon. Not. R. Astron. Soc. 395 (2009), no. 4, 2288-2291.
[23] Y. Molliq R, M. S. M. Noorani and I. Hashim, Variational iteration method for fractional heat- and wave-like equations, Nonlinear Anal. Real World Appl. 10 (2009), no. 3, 1854-1869. · Zbl 1172.35302
[24] S. Momani and Z. Odibat, Homotopy perturbation method for nonlinear partial differential equations of fractional order, Phys. Lett. A 365 (2007), no. 5-6, 345-350. · Zbl 1203.65212
[25] M. I. Nouh, Accelerated power series solution of polytropic and isothermal gas spheres, New Astronomy 9 (2004), no. 6, 467-473.
[26] Z. Odibat, S. Momani and V. S. Erturk, Generalized differential transform method: Application to differential equations of fractional order, Appl. Math. Comput. 197 (2008), no. 2, 467-477. · Zbl 1221.34022
[27] K. Parand, M. Dehghan, A. R. Rezaei and S. M. Ghaderi, An approximation algorithm for the solution of the nonlinear Lane-Emden type equations arising in astrophysics using Hermite functions collocation method, Comput. Phys. Commun. 181 (2010), no. 6, 1096-1108. · Zbl 1216.65098
[28] D. P. Radunović, Wavelets from Math to Practice, Springer-Verlag, Berlin, 2009.
[29] M. Razzaghi and S. Yousefi, Legendre wavelets method for constrained optimal control problems, Math. Methods Appl. Sci. 25 (2002), no. 7, 529-539. · Zbl 1001.49033
[30] A. Saadatmandi and M. Dehghan, A new operational matrix for solving fractional-order differential equations, Comput. Math. Appl. 59 (2010), no. 3, 1326-1336. · Zbl 1189.65151
[31] U. Saeed and M. ur Rehman, Haar wavelet-quasilinearization technique for fractional nonlinear differential equations, Appl. Math. Comput. 220 (2013), 630-648. · Zbl 1329.65173
[32] —-, Hermite wavelet method for fractional delay differential equations, J. Difference Equ. 2014 (2014), Art. ID 359093, 8 pp.
[33] —-, Wavelet-Galerkin quasilinearization method for nonlinear boundary value problems, Abstr. Appl. Anal. 2014 (2014), Art. ID 868934, 10 pp. · Zbl 1474.65257
[34] S. Saha Ray and R. K. Bera, An approximate solution of a nonlinear fractional differential equation by Adomian decomposition method, Appl. Math. Comput. 167 (2005), no. 1, 561-571. · Zbl 1082.65562
[35] C. N. Sam, Numerical Solution of Partial Differential Equations with the Tau-collocation Method, Thesis (M.Phil.), City University of Hong Kong, 2004.
[36] S. G. Venkatesh, S. K. Ayyaswamy and S. Raja Balachandar, The Legendre wavelet method for solving initial value problems of Bratu-type, Comput. Math. Appl. 63 (2012), no. 8, 1287-1295. · Zbl 1247.65180
[37] A.-M. Wazwaz, Partial Differential Equations and Solitary Waves Theory, Springer, Berlin, 2009. · Zbl 1175.35001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.